MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD BACTISEAL VENTRICULAR CATHETER

INTEGRA LIFESCIENCES MANSFIELD BACTISEAL VENTRICULAR CATHETER
Catalog Number 823073
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
This is 2 of 3 reports linked to mfg report numbers: 3013886523-2023-00349.3013886523-2023-00351.A physician reported that during surgery, cerebrospinal fluid flow was confirmed when the ventricular catheter was inserted.However, no cerebrospinal fluid flow was observed after the certas valve (828800), bactiseal peritoneal catheter (823074), and bactiseal ventricular catheter (823073) were connected.The procedure was completed with a replacement product available.No adverse consequences to the patient were observed and the event led to more than 30 minutes surgical delay.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The bactiseal ventricular catheter (id 823073) was returned for evaluation.Device history record (dhr) - product code 823073 with lot 7028049, conformed to the specifications when released.Failure analysis - the catheter was visually inspected: no defects were found.The catheter was irrigated no occlusions noted.The complaint is unconfirmed.Root cause analysis ¿ no root cause for the issue reported by the customer could be determined as no defects could be found with the catheter.A possible root cause for the issue reported by the customer could be due to catheter susceptible to kinking which could lead to an occlusion.As seen in the investigation, no occlusion was found with the catheter.
 
Event or Problem Description
N/a.

Brand Name
BACTISEAL VENTRICULAR CATHETER
Common Device Name
BACTISEAL VENTRICULAR CATHETER
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17906714
Report Number3013886523-2023-00350
Device Sequence Number7897752
Product Code JXG
UDI-Device Identifier10381780515623
UDI-Public(01)10381780515623(17)240131(10)7028049
Combination Product (Y/N)N
PMA/510(K) Number
K102589
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue Number823073
Device Lot Number7028049
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2023
Supplement Date Received by Manufacturer12/08/2023
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date12/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BACTISEAL PERITONEAL CATHETER (ID823074).; CERTAS PLUS VALVE (ID828800).
Patient SexUnknown